Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had mild herpes, joint and muscle soreness. Have red rashes, loosing weight and hair. Had photosensitivity

User rating for this question
Answered by

Practicing since : 2010
Answered : 5783 Questions
Dear Dr. XXXXXXX I have my lab results that i would like your ideas on. I would like to fax them to you. Do you have a fax number that I can send them to?
Or do you need me to scan them and send them via email?
Thank you, XXXXXXX
Transaction # HCM0000
Posted Mon, 3 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rahul Kumar 7 hours later
Thanks for showing your trust in me.
Please scan them and attach in the next follow up query.
I would be happy to help you.
Thank you.
Above answer was peer-reviewed by
Follow-up: Had mild herpes, joint and muscle soreness. Have red rashes, loosing weight and hair. Had photosensitivity 20 hours later
Hi Dr. XXXXXXX I have not been able to master using the scan technology on my computer. I have contacted my family practice physician, who I believe also has copies of the lab and radiograph reports. I hope that he will email them to me by later next week and in that way, I can send them to you. I apologize for the delay.
I also have some personal information that may be helpful in assessing the lab results.
I had a mild outbreak of Herpes Zoster in mid december 2012. The symptoms I developed after that in retrospect felt like a flare as most of the joint and muscle soreness has resolved. I do have a few new red rashes on my arms and upper chest. I have had photosensitivity for many years. I have no appetite and am currently losing weight and losing weight because I went off of Zyprexa in Nov. 2012. Altogether I've dropped 20 lbs. During this time, I was losing a lot of hair every day. I have since cut it all off. And very dry eyes. I think this covers it.
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the follow up.
You can send me reports according to your convenience, I am always available to help you.
The symptoms you have mentioned are pointing towards mixed connective tissue disorder, as I mentioned earlier.

Photosensitivity is seen in SLE.
muscle soreness which is on and off may be a feature of Dermatomyositis.
Loss of appetite and hair loss must be due to thyroid abnormality, your doctor has prescribed Synthroid for that.

Herpes zoster can be seen in stress conditions and I am sure your symptoms must have stressed you up a lot.

After analyzing all your symptoms I believe you have an overlap of SLE and dermatomyositis, however I will like to see the reports, for a closer diagnosis.

Wishing you a good health and waiting for your response.

Thank you
Above answer was peer-reviewed by
Follow-up: Had mild herpes, joint and muscle soreness. Have red rashes, loosing weight and hair. Had photosensitivity 5 days later
I would like to write specifically to Dr. XXXXXXX XXXXXXX as he has a lot of my information, including my medical history and current medications. I want to send him a summary of my labs, because I am unable to upload them online.
Answered by Dr. Rahul Kumar 2 days later
Hello and sorry for late reply.
I was very busy.

Thanks for the report.
It shows the following.

1. Sjogren’s Anti- SS-A and
Sjogren’s Anti-SS-B are higher.

2. Histone High Titers SLE

High histone titres definitely mean drug induced SLE.

I agree with you that you might be suffering from drug induced sle and sjogrens, but I would like to know, do you have symptoms of sjogrens.

It includes dryness of mouth and dryness of eyes.
Do you have any of these symptoms?

Thank you
Above answer was peer-reviewed by
Follow-up: Had mild herpes, joint and muscle soreness. Have red rashes, loosing weight and hair. Had photosensitivity 7 days later
Hi Dr. XXXXXXX I was out of town. Thank you for reviewing my labs. I do have dry eyes and mouth. I have had these symptoms since taking Lithium, Zyprexa, (until recently), Paxil, and Gabapentin (until recently).

Because the symptoms are prescription related, would it be considered true Sjorgen's antibodies?

I also had bilateral xrays of my hands. " Bilateral swelling near the ulnar styloid processes" Possible rheumatoid arthritis may be present this way but no other signs are found." Multifocal mild IP jt. osteoarthritis.
I follow w/ a new rheumatologist on XXXXXXX 5. Thank you. Always happy to hear from you. XXXXXXX
Answered by Dr. Rahul Kumar 10 hours later
Thanks for the query.

Sjogrens is caused due to sjogrens antibody.
The titre of these antibodies is higher in your blood.

Sjogren antibodies are not related to drug, so we cannot attribute lithium for your sjogrens.

However, the anti histone antibodies are also higher in your blood.
These anti histone antibodies are formed due to drug and Cause SLE.

So by your reports I can conclude that you are presently suffering from two autoimmune diseases.
1. Sjogrens.
2. Drug inducede SLE.

Your medication need to be changed, particularly Lithium, to control SLE.
For sjogren, treatment with steroids is needed.

Rheumatoid arthritis as well as SLE mainly involves the smaller joints of fingers, so your bone problem may be SLE related and need not be RA.
XXXXXXX the new rheumatologist and disscuss these two diseases.
Please let me know what his views are, I am anxiously waiting.

With regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor